Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 166, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 12, 2019, 9:54 AM CDT for Cole County, Missouri. It took effect at Jun 13, 2019, 5:00 AM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2019, 9:54 AM CDT (14:54 UTC)
- In effect from
- Jun 13, 2019, 5:00 AM CDT
- Expired
- Jun 16, 2019, 1:00 PM CDT
- In force
- 3 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cole County, MO
The radar
The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Osage River near St. Thomas (STTM7). The gauge peaked at 21.34 ft at Jun 14, 2019, 11:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 23 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06926510, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
022
WGUS43 KLSX 121454
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
954 AM CDT Wed Jun 12 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Osage River near St. Thomas
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-131452-
/O.NEW.KLSX.FL.W.0166.190613T1000Z-190616T1800Z/
/STTM7.1.ER.190613T1000Z.190613T1800Z.190615T1800Z.NO/
954 AM CDT Wed Jun 12 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Osage River near St. Thomas
* from late tonight to Sunday afternoon.
* At 9:45 AM Wednesday the stage was 19.2 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early tomorrow
and crest near 23.6 feet by tomorrow evening. The river is forecast
to fall below flood stage by early Saturday afternoon.
* Impact: At 23.0 feet...Near this height, Route W in Cole County
will be closed in both directions.
* Impact: At 20.5 feet...At least two farm houses become cut off by
the rising water near the mouth of Profits Creek.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/13 06/14 06/15 06/16 06/17
Osage River
St. Thomas 23.0 19.20 23.3 23.6 23.3 21.9 21.1
&&
LAT...LON 3854 9207 3855 9194 3829 9213 3815 9262
3823 9262
$$2 follow-up statements
122
WGUS83 KLSX 131518
FLSLSX
Flood Statement
National Weather Service St Louis MO
1018 AM CDT Thu Jun 13 2019
...The flood warning continues for the following river in Missouri..
Osage River near Mari-Osa Campground
Osage River near St. Thomas
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-151-141517-
/O.CON.KLSX.FL.W.0140.000000T0000Z-000000T0000Z/
/MOAM7.3.ER.000000T0000Z.190607T1500Z.000000T0000Z.UU/
1018 AM CDT Thu Jun 13 2019
The Flood Warning continues for
the Osage River near Mari-Osa Campground
* until further notice.
* At 7:20 AM Thursday the stage was 28.5 feet.
* Flood stage is 19.0 feet.
* Major flooding is forecast.
* The river is forecast to crest near 28.8 feet by this evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/14 06/15 06/16 06/17 06/18
Osage River
Mari-Osa Campg 19.0 28.50 28.8 28.0 27.1 26.4 25.5
&&
LAT...LON 3849 9199 3849 9202 3847 9202 3853 9204 3853 9202
$$
MOC051-141517-
/O.CON.KLSX.FL.W.0166.000000T0000Z-190616T1800Z/
/STTM7.1.ER.190614T1800Z.190614T1800Z.190615T1800Z.NO/
1018 AM CDT Thu Jun 13 2019
The Flood Warning continues for
the Osage River near St. Thomas
* until Sunday afternoon.
* At 9:45 AM Thursday the stage was 21.0 feet.
* Flood stage is 23.0 feet.
* The river is expected to rise to near flood stage early tomorrow
afternoon.
* Impact: At 23.0 feet...Near this height, Route W in Cole County
will be closed in both directions.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/14 06/15 06/16 06/17 06/18
Osage River
St. Thomas 23.0 21.02 22.7 23.0 21.9 21.1 20.2
&&
LAT...LON 3854 9207 3855 9194 3829 9213 3815 9262
3823 9262
$$917
WGUS83 KLSX 141450
FLSLSX
Flood Statement
National Weather Service St Louis MO
950 AM CDT Fri Jun 14 2019
...The flood warning is cancelled for the following river in
Missouri...
Osage River near St. Thomas
...The flood warning continues for the following river in Missouri..
Osage River near Mari-Osa Campground
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-151-151449-
/O.CON.KLSX.FL.W.0140.000000T0000Z-000000T0000Z/
/MOAM7.3.ER.000000T0000Z.190607T1500Z.000000T0000Z.UU/
950 AM CDT Fri Jun 14 2019
The Flood Warning continues for
the Osage River near Mari-Osa Campground
* until further notice.
* At 7:00 AM Friday the stage was 28.4 feet.
* Flood stage is 19.0 feet.
* Major flooding is forecast.
* The river is forecast to continue falling to a stage of 27.8 feet
by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/15 06/16 06/17 06/18 06/19
Osage River
Mari-Osa Campg 19.0 28.40 27.8 27.1 26.4 25.6 24.6
&&
LAT...LON 3849 9199 3849 9202 3847 9202 3853 9204 3853 9202
$$
MOC051-141520-
/O.CAN.KLSX.FL.W.0166.000000T0000Z-190616T1800Z/
/STTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
950 AM CDT Fri Jun 14 2019
The Flood Warning is cancelled for
the Osage River near St. Thomas.
* At 8:45 AM Friday the stage was 21.3 feet.
* Flood stage is 23.0 feet.
* The river will crest below flood stage at 21.4 feet this afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/15 06/16 06/17 06/18 06/19
Osage River
St. Thomas 23.0 21.34 21.4 20.8 20.0 19.1 18.3
&&
LAT...LON 3854 9207 3855 9194 3829 9213 3815 9262
3823 9262
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 12, 5:56 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 12, 5:56 AM CDT, 3 hours 58 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 556 AM CDT Wed Jun 12 2019 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 327 AM CDT Wed Jun 12 2019 Scattered showers activity across eastern Kansas and western Missouri is expected to increase in coverage this morning as a shortwave trough amplifies and becomes neutrally tilted. This helps to increase the diffluence downstream leading to increasing forcing for large-scale ascent across the region. Widespread showers are likely to move from west to east across much of the region this morning and into the early afternoon hours, with perhaps a rumble of thunder by the afternoon. There should be a lull in coverage behind this round but scattered showers and thunderstorms are forecast to develop along the trailing cold front. Instability and deep-layer shear in particular are marginal at best for organized strong to severe thunderstorms, but steep lapse rates beneath the amplifying upper-level trough may help produce a few storms capable of producing small hail. Any storms along the trailing boundary should weaken as they head toward the Mississippi River with loss of daytime instability this evening. Remaining shower activity should exit the CWA toward midnight. Strong low-level cold advection will be in place for the remainder of the night with temperatures falling into the 50s areawide. Lows Thursday morning may even dip into the upper 40s in portions of northeast Missouri. Dry, quiet conditions are expected on Thursday that will feel more like autumn than summer. High temperatures are only expected to reach the low to mid 70s even with full sunshine. These values would be about 10 degrees below normal for the middle of June. Gosselin .LONG TERM... (Thursday Night through Tuesday) Issued at 327 AM CDT Wed Jun 12 2019 The fall-like weather will continue Thursday night as a strong surface ridge of high pressure slides across the bi-state area. A clear sky with light/variable winds for most of the night should allow for temperatures to bottom out in the low to mid 50s for most locations. Leaned toward the cooler MET guidance for lows for parts of the area including the eastern Ozarks. A pattern change will begin to take place late Friday heading into this upcoming weekend as flow aloft becomes quasi-zonal. Several rounds of showers and thunderstorms still appear likely through early next week as multiple shortwave troughs transverse the central CONUS that will interact with a slow-moving cold front which may stall near the CWA. The evolution of this surface boundary will be key to how much rain falls and where the heaviest rain is observed as well. Currently, a general 1-2+" of rain is likely across the area with the highest amounts most likely across southeast Missouri and southwest Illinois at this time. This rainfall will mainly act to slow down the current rates of descent on area rivers. Gosselin && .AVIATION... (For the 12z TAFs through 12z Thursday Morning) Issued at 549 AM CDT Wed Jun 12 2019 Showers are expected to impact the terminals this morning into the early afternoon. Visibilities should be mainly VFR, but brief MVFR conditions are possible. A few hours of MVFR ceilings are also likely at KCOU and KUIN this morning. Precipitation chances will continue this afternoon and early evening in the form of scattered showers and thunderstorms ahead of a cold front. Behind this front, winds will veer from the southwest to the northwest. Dry/VFR conditions are favored overnight tonight as an area of high pressure approaches the region. SPECIFICS FOR KSTL: Rain showers are expected to move in to the terminal around noon today and continue through much of the afternoon. These showers should be mostly light, so mainly VFR visibilities are expected though cannot rule out brief periods of MVFR conditions in any heavier showers. Scattered thunderstorms are possible late this afternoon and early this evening ahead of a cold front. Southwest winds initially today will veer to the northwest behind the aforementioned front and continue through Thursday morning. Gusts to near 20 knots are forecast during the mid-late morning hours on Thursday. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 12, 3:32 AM CDT, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 332 AM CDT Wed Jun 12 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-130845- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 332 AM CDT Wed Jun 12 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Major river flooding is ongoing along parts of the Missouri, Mississippi, Illinois Rivers as well as the lower Meramec and Cuivre Rivers. There is a chance for thunderstorms for portions of the area this afternoon and early evening. A few storms may become strong over portions of central Missouri with the main threat being hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are also possible Friday night through Tuesday across much of the area. Major river flooding is forecast to continue along parts of the Missouri, Mississippi, Illinois Rivers as well as the lower Meramec and Cuivre Rivers. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 5:04 PM CDT | Special Weather Statement | LSX | Cole, Moniteau | 41 min |
| Jun 12, 5:26 PM CDT | Special Weather Statement | LSX | Montgomery | 49 min |
| Jun 12, 6:12 PM CDT | Special Weather Statement | LSX | Lincoln, Pike | 48 min |
| Jun 12, 6:50 PM CDT | Special Weather Statement | LSX | Saint Charles, Saint Louis | 40 min |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.